MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that an echelon10 catheter separated.Doctor was about to push the 4th onyx 34 to the echelon and it suddenly broke proximally.No problems were encountered with the 1st to 3rd onyx but on the 4th one, the microcatheter broke proximally.It separated during use.There was no friction or difficulty during delivery.The catheter tip was not entrapped or stuck.The caheter was not stuck in the guidecatheter.No surgical or medical intervention was required.It broke in the proximal section.The broken half of the catheter remains in the femoral artery of the patient.The patient is stable with no complications.  the patient was undergoing liquid embolization.Vessel tortuosity was moderate.The access vessel was the internal carotid artery (ica).
 
Event or Problem Description
Additional information was received that upon injection of the liquid embolic agent into the echelon, there was no resistance.The physician paused during injection.The infection rate was followed as indicated in the ifu.The liquid embolic agent did not get embedded in an unintended location.The event did not require medical intervention.
 
Additional Manufacturer Narrative

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20072830
Report Number2029214-2024-01484
Device Sequence Number6536816
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public00847536005969
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB707433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/12/2024
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexMale